Thunderstorm Wind, Kingman
- When
- June 6, 5:30 PM CST
- Where
- Kingman County, 2.14 mi NNE of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.480, -98.420
A trained spotter reported the gust.
An isolated pulse severe storm developed during the evening of June 6th, 2017. The storm produced damaging winds as it collapsed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated pulse severe storm developed during the evening of June 6th, 2017. The storm produced damaging winds as it collapsed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 6, 5:28 PM CST, 2 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 628 PM CDT Tue Jun 6 2017 .SHORT TERM...(This evening through Friday night) Issued at 101 PM CDT Tue Jun 6 2017 A weak mid level trough will be moving through along and west of I-135 this afternoon. This will create some showers and thunderstorms this afternoon and evening but with the Gulf of Mexico cut off, this area of activity will be starved for moisture and and such, this activity is expected to be isolated. This will be last chance for any significant moisture for a few days as Northwesterly flow continues to dominate. This makes it difficult to get any significant moisture into the region as the Gulf will remains closed off. By late Thursday and into Friday, the winds will start to turn around to the south and southeast as the Gulf will start to open back up. This will create some return flow and moisture transport into the region. Additionally, some isentropic lift also starts to be come evident but is not very strong. There will be little additional forcing as the next trough is expected to be rather weak. This will restrict the precipitation chances to the Western areas of the CWA for Thursday afternoon and Friday morning. .LONG TERM...(Saturday through Tuesday) Issued at 101 PM CDT Tue Jun 6 2017 The weekend looks hot and dry for the most part. An approaching low pressure system from the Northwest will bring a cold front into the region Saturday and Sunday. Southerly winds are expected to be brisk through the region. While this leaves and open Gulf to bring good moisture transport into the region, this will primarily be low level moisture which mid level moisture expected to be in short supply. Additionally, the atmosphere appears to be strongly capped for this time. This combination will make it difficult for much if any precipitation for this time period. This will make for mostly sunny skies and with the winds brisk and out of the southwest likely setting ups some downslope winds across the CWA for the weekend, temperatures could be a little higher than currently forecast. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 625 PM CDT Tue Jun 6 2017 Main aviation concern will be storms this evening. Storms developed over nw KS in an area of higher moisture/instability which was also likely aided by some upslope processes. This activity is expected to slowly sink south this evening, primarily affecting locations generally west of I-135. By 06z this activity should have pushed down into Oklahoma. So feel that KRSL-KGBD-KHUT will be the most likely sites affected. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 60 80 58 82 / 10 10 0 0 Hutchinson 59 80 57 82 / 20 20 0 0 Newton 58 79 57 81 / 10 10 0 0 ElDorado 57 79 57 81 / 10 0 0 0 Winfield-KWLD 58 80 57 81 / 10 0 0 0 Russell 59 80 58 83 / 40 30 10 10 Great Bend 60 79 58 83 / 40 30 10 10 Salina 60 81 57 83 / 20 10 0 0 McPherson 59 80 56 82 / 20 10 0 0 Coffeyville 56 81 55 81 / 0 0 0 0 Chanute 56 80 55 81 / 0 0 0 0 Iola 55 80 55 81 / 0 0 0 0 Parsons-KPPF 56 81 56 81 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...RBL
Hazardous Weather Outlook National Weather Service Wichita KS 433 PM CDT Tue Jun 6 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 433 PM CDT Tue Jun 6 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widely scattered thunderstorms will be possible this afternoon and tonight, especially along and west of I-135 where a few strong will be possible. The main threats will be wind gusts to 50 mph and nickel sized hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few showers and thunderstorms may linger into the early morning hours on Wednesday across portions of central and south central Kansas but strong or severe storms are not anticipated. Storms developing across western Kansas may drift eastward into central Kansas late Thursday night and early Friday. While the risk for organized severe weather appears low, a few strong storms may be possible. Better chances for more widespread strong or severe storms may arrive early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Special Weather Statement National Weather Service Wichita KS 455 PM CDT TUE JUN 6 2017 KSZ067-062230- Reno KS- 455 PM CDT TUE JUN 6 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... North central Reno County in south central Kansas... * Until 530 PM CDT * At 453 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles north of Hutchinson...moving southwest at 10 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Hutchinson, Nickerson and Willowbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issues by the National Weather Service. && LAT...LON 3817 9776 3807 9789 3800 9805 3817 9810 TIME...MOT...LOC 2155Z 057DEG 8KT 3816 9793 LAWSON
Special Weather Statement National Weather Service Wichita KS 527 PM CDT TUE JUN 6 2017 KSZ032-047-062300- Russell KS-Barton KS- 527 PM CDT TUE JUN 6 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Russell County in central Kansas... North central Barton County in central Kansas... * Until 600 PM CDT * At 524 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Milberger, or 7 miles southwest of Russell...moving east at 15 mph. Hail up to the size of nickels and winds up to 50 mph are possible with this thunderstorm. * Locations impacted include... Russell, Milberger, Bunker Hill, Susank and Russell Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issues by the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3872 9904 3889 9899 3888 9864 3862 9871 TIME...MOT...LOC 2226Z 281DEG 12KT 3880 9893 ES
Special Weather Statement
National Weather Service Wichita KS
610 PM CDT TUE JUN 6 2017
KSZ082-091-062345-
Harper KS-Kingman KS-
610 PM CDT TUE JUN 6 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Harper County in south central Kansas...
Southwestern Kingman County in south central Kansas...
* Until 645 PM CDT
* At 606 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Nashville, or 9 miles east of
Isabel...moving south at 10 mph.
Hail up to the size of nickels and winds around 50 mph are possible
with this storm.
* Locations impacted include...
Nashville, Willowdale and Zenda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3738 9835 3739 9846 3755 9847 3759 9830
3737 9817 3733 9835
TIME...MOT...LOC 2309Z 345DEG 9KT 3751 9839
ESThe Vance AFB radar (KVNX), 86 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
A trained spotter reported the gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2017Every state in 2017This day in weather historyWarnings in Kansas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701369.